IMI Interdisciplinary Mathematics InstituteCollege of Arts and Sciences

Stability of Galerkin discretizations of parabolic evolution equations

  • Jan. 29, 2019
  • 3 p.m.
  • LeConte 317R

Abstract

We analyze Galerkin discretizations of a new well-posed mixed space-time variational formulation of parabolic PDEs. For suitable pairs of finite element trial spaces, the resulting Galerkin operators are shown to be uniformly stable. The method is compared to two related space-time discretization methods introduced in [IMA J. Numer. Anal., 33(1) (2013), pp. 242-260] by R. Andreev and in [Comput. Methods Appl. Math., 15(4) (2015), pp. 551-566] by O.~Steinbach.

© Interdisciplinary Mathematics Institute | The University of South Carolina Board of Trustees | Webmaster
USC